Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Suffering with epilepsy, have drowsiness with eptoin. Should I continue with the medicine?

hi my brother age is 46 since in his early 14yrs age he is suffering from epilepsy two days back he got minor attack i have consulted neurologist he opted me eptoin 100mg 2-2 morning evening but it made drowsyness should i change the tablet or i continue i need permanent solution of this diseases inspite of avoiding him he still drive motor cycle we are in dilemma pl help out
Asked On : Mon, 24 Sep 2012
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
There is  excessive electrical activity within the brain in epilepsy. There are many different types of epilepsy which can manifest in a variety of different ways. Depending on the type of epilepsy, doctors may recommend pharmacological treatment, surgery, or other treatments.

The primary method of treating epilepsy is the use of anticonvulsants.  Generally a patient will be started off with one medication, but if that proves to be insufficient then other medicines are added which depends upon the type of epilepsy and the symptoms.
Anti-convulsant medications do not cure epilepsy. They only help to alleviate its symptoms.  While in some cases surgery can be curative for epilepsy, there are significant risks with any type of neurosurgery. On the other hand, some forms of epilepsy only occur during certain times in childhood and will go away on their own without any treatment.
These anti convulsants cause drowsiness in the person and specially in the early stages of starting it.With time drowsiness reduces.
Never stop any medicine without the advise of your doctor.
You should continue with your medicines.
It is better to avoid driving any vehicle.
Answered: Mon, 24 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor